Alert archive / Iowa / Tornado Warnings in 2025

Tornado Warning 8, NWS Des Moines, IA

June 26, 20254 counties in Iowa

NWS Des Moines, IA issued this tornado warning at Jun 26, 2025, 4:12 PM CDT for 4 counties in Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2025, 4:12 PM CDT (21:12 UTC)
Expired
Jun 26, 2025, 4:40 PM CDT
In force
28 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 1:44 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

227 
WFUS53 KDMX 262112
TORDMX
IAC081-091-109-197-262200-
/O.NEW.KDMX.TO.W.0008.250626T2112Z-250626T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
412 PM CDT Thu Jun 26 2025

The National Weather Service in Des Moines  has issued a

* Tornado Warning for...
  Northern Wright County in north central Iowa...
  Southeastern Kossuth County in north central Iowa...
  Northeastern Humboldt County in north central Iowa...
  Southern Hancock County in north central Iowa...

* Until 500 PM CDT.

* At 411 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Corwith, or 17 miles northwest of Clarion, moving
  east at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Kanawha and Corwith around 415 PM CDT.
  Klemme around 445 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Kanawha, Klemme, Goodell, and Corwith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4288 9401 4296 9403 4314 9350 4289 9350
TIME...MOT...LOC 2111Z 252DEG 22KT 4293 9393 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Donavon
2 follow-up statements
587 
WWUS53 KDMX 262121
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
421 PM CDT Thu Jun 26 2025

IAC091-109-262131-
/O.CAN.KDMX.TO.W.0008.000000T0000Z-250626T2200Z/
Kossuth IA-Humboldt IA-
421 PM CDT Thu Jun 26 2025

...THE TORNADO WARNING FOR SOUTHEASTERN KOSSUTH AND NORTHEASTERN
HUMBOLDT COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Iowa.

LAT...LON 4290 9390 4299 9392 4314 9350 4289 9350
TIME...MOT...LOC 2121Z 252DEG 22KT 4295 9385 

$$

IAC081-197-262200-
/O.CON.KDMX.TO.W.0008.000000T0000Z-250626T2200Z/
Wright IA-Hancock IA-
421 PM CDT Thu Jun 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN WRIGHT AND SOUTHERN HANCOCK COUNTIES...

At 421 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Kanawha, or 16 miles north of Clarion, moving east
at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Kanawha around 425 PM CDT.
  Klemme around 440 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Klemme, Kanawha, and Goodell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4290 9390 4299 9392 4314 9350 4289 9350
TIME...MOT...LOC 2121Z 252DEG 22KT 4295 9385 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Donavon
453 
WWUS53 KDMX 262140
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
440 PM CDT Thu Jun 26 2025

IAC081-197-262150-
/O.CAN.KDMX.TO.W.0008.000000T0000Z-250626T2200Z/
Wright IA-Hancock IA-
440 PM CDT Thu Jun 26 2025

...THE TORNADO WARNING FOR NORTHEASTERN WRIGHT AND SOUTHERN HANCOCK
COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Iowa.

LAT...LON 4290 9390 4299 9392 4314 9350 4289 9350
TIME...MOT...LOC 2138Z 252DEG 22KT 4299 9369 

$$

Donavon

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 26, 1:50 PM CDT, 2 hours 22 minutes earlier. Its key messages:

  • Thunderstorms tracking east-southeastward through the state this afternoon into evening. Damaging winds and heavy rain are the main threats, though a tornado is possible mainly in northeastern Iowa.
  • Thunderstorm activity moves out late tonight with dry conditions expected on Friday.
  • Warm temperatures continue this weekend and next week with additional rain and thunderstorm chances through the second half of the weekend and at times next week.
Area forecast discussion, Jun 26, 1:50 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
150 PM CDT Thu Jun 26 2025

.KEY MESSAGES...

- Thunderstorms tracking east-southeastward through the state
  this afternoon into evening. Damaging winds and heavy rain are
  the main threats, though a tornado is possible mainly in
  northeastern Iowa.

- Thunderstorm activity moves out late tonight with dry
  conditions expected on Friday.

- Warm temperatures continue this weekend and next week with
  additional rain and thunderstorm chances through the second
  half of the weekend and at times next week.

&&

.DISCUSSION...
Issued at 109 PM CDT Thu Jun 26 2025

Focus is on the developing activity this afternoon into evening.
Midday surface analysis has the warm front hanging out over northern
Iowa near the IA/MN border, continuing to become better defined with
time. The surface low is ejecting out of eastern SD/NW IA/SE MN and
will track across far northern IA/southern MN with time through the
afternoon and evening hours. Adjacent to the low is a cool front
extending southward through eastern NE and beyond. These features
will all be drivers of our showers and storms through the afternoon
and evening with storms having already been bubbling into midday
over portions of west central Iowa with some showers ongoing in
portions of northern Iowa and mostly clear skies to the east of the
bubbling storms/showers. The warm sector south and east of the two
boundaries is directly over the state where temperatures have warmed
into the 80s where precipitation is not ongoing, with very moist and
humid conditions as dew points are near-widespread in the 70s. This
has translated to instability values (MLCAPE) of 1000-2500 J/kg over
the area as of midday with soundings showing robust ECAPE values as
we get into later this afternoon as well. Wind shear over much of
central to southern Iowa remains weaker, but over north central into
far northern Iowa bulk wind shear is much better, 30-40 knots. The
farther north is also where LCLs are lowest and is generally where
the better tornado environment exists, but is also highly
conditional with rain ongoing over that same environment as of
midday. The triple point between the fronts and surface low will
remain a foci for any potential more discrete storms where the
tornado potential would be highest with initial storm
development given the low level CAPE and stretching potential in
that vicinity. The caveat is how this environment recovers
given the activity ongoing around midday. Further south along
the front, generally expecting more linear convection with more
broken storms the farthest south you go given the very weak
shear. For portions of central into northern Iowa, storms along
the line may pose a damaging wind threat, though will monitor
for any potential spin ups as well the further north you go
where the more favorable (though conditional) tornado
environment exists. Not really expecting much in the way of hail
given the overall environment, but some small, to maybe
isolated marginally severe hail could be possible if a more
robust storm is able to develop. Overall, storms are expected to
develop in western Iowa and track east to southeast with time
through the area, but CAMs are not necessarily capturing current
trends well so confidence is decreased in how convection plays
out through the afternoon. Besides the conditional tornado
threat north, and wind threat with the line, will also continue
to monitor our hydro situation as the environment remains
favorable for efficient rainfall, as it has the last several
days. Continue to expect 1-3" with localized higher 3"+ amounts,
though again midday activity may affect how the rest of the
afternoon/evening progress.

By late tonight, storms will have cleared the area with a surface
ridge moving over on Friday. This will bring a much-needed quiet day
in terms of weather back to the area. Waves moving through our
otherwise upper zonal flow will bring precipitation chances back to
the forecast at times later in the weekend (Saturday night into
Sunday) and again at times next week. Will continue to monitor the
threat for any severe weather with uncertainty remaining on where
storms may track into Sunday. Otherwise, temperatures remain warm in
the 80s to 90s.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1258 PM CDT Thu Jun 26 2025

Thunderstorms developed over central and western Iowa early
this afternoon ahead of strengthening low pressure centered over
eastern Nebraska. Expect the individual thunderstorms to move
generally north-northeastward as the line advances east through
this evening. Hail and gusty winds are possible at the terminals
as storms pass. Look for IFR ceilings after storms depart
tonight through late morning Friday.

&&

.HYDROLOGY...
Issued at 109 PM CDT Thu Jun 26 2025

One final round of heavy rainfall and possible flash flooding is
expected today before at least a short break in precipitation on
Friday. However, as water is routed through the basins and river
systems, river flooding concerns will persist well into next week.

A broken line of storms is expected to develop along a cold front
this afternoon and move from west to east across much of the CWA
into this evening. As in past days, robust moisture content, high
freezing levels and ample instability will again lead to efficient
rain rates. However, this line of storms should be progressive,
moving eastward around 30 mph. Many of the global models and CAMs
are indicating widespread 1-2" rainfall amounts, but the progressive
nature of the storms should prevent rainfall amounts from getting
out of hand. The 26/12Z HREF 24hr PMM valid from 12z Thu to 12z
Fri shows this nicely, with only sporadic amounts over 3"
indicated.

Flash flooding is a concern with the rainfall this afternoon into
tonight however for now we have opted to not issue a flood watch for
flash flooding because we think the current flash flood guidance
(FFG) across our CWA is a little too low. Historically the FFG
starts having a tougher time capturing reality in our region during
this time of year, due to ag crops taking off in their growth. That
issue is admittedly tempered with the recent heavy rainfall, however
we still think the FFG is running a little low. Although some
isolated flash flooding is possible, at this time we do not believe
the flash flooding will become scattered (i.e., rise to the level of
needing a watch). If the storms this afternoon and evening do more
training than we presently expect, though, then the flash flood risk
would increase.

In terms of river flooding, we have returned to 24 hrs of QPF in our
river forecasts. The river forecast updates today do not have any
significant changes aside from some ups and downs within the same
category. The main reasons for the forecast changes are mainly QPE
vs QPF changes from last night was well as shifting of the QPF
locations for today. It should also be noted that for many locations
where action stage is forecast, those forecast crests are near flood
stage.

Due to increased confidence in the river flooding occurring, we have
issued river flood watches for those locations where river flooding
is forecast. The larger streams of most concern presently include
the Cedar, Winnebago and Raccoon Rivers. For some locations, the
elevated stages and river flooding is expected to continue well into
next week.

Additional rainfall is in the forecast for the Sunday timeframe.
This rainfall may be locally heavy and may impact area rivers.
Depending on the location of the rainfall, this rainfall has the
potential to result in quicker rises, slightly higher crests or
slower falls after the crests.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...05
AVIATION...DLH
HYDROLOGY...05/Zogg
Hazardous weather outlook, Jun 26, 9:39 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
939 AM CDT Thu Jun 26 2025

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-271445-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
939 AM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Showers and thunderstorms will re-develop this afternoon, with a
line of storms moving across the state through early tonight.
Scattered strong to severe storms are expected and a few
tornadoes are possible over far northeast Iowa. Heavy rainfall
will continue to be a threat this afternoon through tonight as
well. Any additional heavy rainfall will increase flooding
concerns.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periods of thunderstorms will return this weekend into next week.
The potential for severe weather remains uncertain at this time.

Hot temperatures return Saturday and Sunday with heat indices
rising into the upper 90s to near 100F.

Significant rises are expected on many area streams. Minor to
moderate river flooding is possible into at least early next
week. The larger streams of most concern include the Iowa, Cedar,
Winnebago, Shell Rock and Raccoon Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today into tonight.

In the hours before

Local storm report, Jun 26, 4:01 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
401 PM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Tstm Wnd Dmg     Alden                   42.51N 93.38W
06/26/2025                   Hardin             IA   Fire Dept/Rescue

            Branches, trees, and powerlines down.
            According to Alden Fire Department.

&&

GQ/CH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 10:09 AM CDTRiver Flood WatchDMXBlack Hawk24 hr
Jun 26, 10:09 AM CDTRiver Flood WatchDMXCerro Gordo, Floyd, Worth12 hr
Jun 26, 10:09 AM CDTRiver Flood WatchDMXBlack Hawk, Bremer, Butler6 hr
Jun 26, 10:09 AM CDTRiver Flood WatchDMXBlack Hawk3 days
Jun 26, 10:09 AM CDTRiver Flood WatchDMXDallas12 hr
Jun 26, 10:09 AM CDTRiver Flood WatchDMXPolk12 hr
Jun 26, 1:44 PM CDTTornado WarningDMXCerro Gordo, Worth28 min
Jun 26, 1:54 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Worth51 min
Jun 26, 2:19 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Story41 min
Jun 26, 2:54 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin51 min
Jun 26, 3:06 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Taylor, Union39 min
Jun 26, 4:25 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Madison, Polk, Story, Warren50 min
Jun 26, 4:31 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler50 hr
Jun 26, 4:45 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Union, Warren33 min
Jun 26, 5:01 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama44 min
Jun 26, 5:44 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Jasper, Marshall, Poweshiek, Tama46 min

Nearby

Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.